Thunderstorm Wind, Burlington
- When
- September 17, 7:55 PM EST
- Where
- Burlington County, Cinnaminson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -74.983
A severe thunderstorm knocked down numerous trees and wires in Cinnaminson Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down numerous trees and wires in Cinnaminson Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 17, 12:38 PM EST, 7 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 138 PM EDT SAT SEP 17 2005 .SHORT TERM (TODAY THROUGH TUESDAY)... A COLD FRONT MOVED THROUGH MOST OF THE FORECAST AREA THIS AFTERNOON AND THIS FRONT SHOULD MOVE OFF THE COAST THIS EVENING. THE AIRMASS BEHIND THE FRONT ONLY DRIES A BIT VS AHEAD OF THE FRONT AND INSTABILITY REMAINS THIS EVENING. THEREFORE, I KEPT IN THE POSSIBLITY OF SHWRS THIS EVENING WITH A TSTM POSSBLE SE. TONIGHT...SOME CLOUDS TRAPPED UNDER AN INVERSION NORTH SHOULD PERSIST THROUGH THE NIGHT. OVER THE REST OF THE AREA, PARTLY CLOUDY. DRIER AIR CONTINUES TO MOVE OVER THE REGION AND TD/S WILL DROP SLOWLY. THE MAV/MET GUIDANCE HAS GENERALLY BEEN SLOW TO DROP THE DEWPOINTS BEHIND COLD FRONTS THE PAST FEW FRONTS. THEREFORE, I KEEP DROPPING THE HUMIDITY SLOWLY UNTIL THEY ARE MOSTLY IN THE 50S. OTHERWISE, FOR SUNDAY THROUGH MON NIGHT, IT WILL BE DRY WITH HIGH PRESSURE IN PLACE. STILL WARM DURING THE DAY FOR THIS TIME OF YEAR BUT THE NIGHTTIME LOWS WILL REFLECT THE LONGER NIGHTS AS WE APPROACH THE EQUINOX ON THE 22ND WITH TEMPERATURES IN THE MID 50S TO LOWER 60S. ON TUESDAY...A COLD FRONT MOVES THROUGH FROM THE NW. SCT SHWRS AND TSTMS COULD ACCOMPANY AND PRECEDE THE FRONT INTO TUE EVENING. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... MORE DRY AIR AS THE RIDGE BUILDS SURFACE AND ALOFT. WITH RELATIVELY WEAK FLOW, TEMPERATURES REMAIN WARM IN THE DAYTIME AND PLEASANT AT NIGHT. && .AVIATION... SCT SHRA/TSRA FIRING UP IN AND NEAR FA WILL DSPT MOST REGIONS BY SS AS COLD FNT PUSHES OFFSHORE. SOME EARLY MRNG BR XPCTD TO BURN OFF RPDLY AS COOLER AND ESP DRIER AIR IN BACK OF COLD FNT MOVES IN ACROSS FA. && .MARINE... SEAS CONT TO SUBSIDE AS STORM OPHELIA MOVES AWAY FM FA WATERS. XPCT LOCALLY SQUALLY WINDS AND SEAS WITH ANY STORM THAT FIRES UP THIS AFTN. SOME PSBL EARLY MRNG FOG WILL GET PUSHED OUT AS DRIER AIR MOVES IN ACROSS THE WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...RNS LONG TERM...RNS AVIATION...HW MARINE...HW
HAZARDOUS WEATHER OUTLOOK...CORRECTED RIP CURRENT THREAT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 643 AM EDT SAT SEP 17 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-181105- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 643 AM EDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE COASTS OF NEW JERSEY AND DELAWARE TODAY AS TROPICAL STORM OPHELIA MOVES AWAY FROM THE REGION. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 642 PM EDT SAT SEP 17 2005 PAZ067-172345- CHESTER- INCLUDING THE CITY OF...WEST CHESTER 642 PM EDT SAT SEP 17 2005 ...STRONG THUNDERSTORM APPROACHING CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA... A THUNDERSTORM THAT RADAR INDICATED AS CAPABLE OF GENERATING WIND GUSTS TO AROUND 45 MPH, ONE HALF INCH HAIL, RAINFALL AMOUNTS OF UP TO AN INCH, AND THAT LIGHTNING DETECTION WAS SHOWING AS GENERATING OCCASIONAL AND DANGEROUS CLOUD TO GROUND LIGHTNING, WAS MOVING EAST TOWARD THE TOWNS OF ATGLEN AND PARKESBURG AND NEARBY LOCATIONS IN CHESTER COUNTY OF SOUTHEASTERN PENNSYLVANIA. IT SHOULD ARRIVE IN THAT AREA BY AROUND 700 PM. BY 730 PM, THE STORM SHOULD BE NEAR THE COATESVILLE AND SOUTH COATESVILLE AREA. PEOPLE IN THE PATH OF THIS STORM SHOULD MOVE INDOORS AND STAY AWAY FROM WINDOWS UNTIL IT PASSES. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 739 PM EDT SAT SEP 17 2005 PAZ067-068-070-071-180100- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WEST CHESTER...NORRISTOWN...MEDIA 739 PM EDT SAT SEP 17 2005 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST PENNSYLVANIA... A THUNDERSTORM THAT WAS REPORTED AS GENERATING WIND GUSTS TO AROUND 45 MPH AND HAIL OF AROUND ONE HALF INCH IN DIAMETER WAS MOVING THROUGH THE DOWNINGTOWN AREA OF CHESTER COUNTY AT 732 PM. THE STORM WAS MOVING EAST AND SHOULD MOVE ACROSS THE CHESTERBROOK TO MALVERN AREA IN EASTERN CHESTER COUNTY BY AROUND 750 PM, ACROSS THE CONSHOHOCKEN TO RADNOR TO BRYN MAWR AREA OF SOUTHERN MONTGOMERY AND NORTHERN DELAWARE COUNTIES BY AROUND 815 PM, AND THEN MOVE INTO PHILADELPHIA BY 830 PM. LIGHTNING DETECTION WAS SHOWING OCCASIONAL AND DANGEROUS CLOUD TO GROUND LIGHTNING WITH THE STORM, AND RADAR WAS SHOWING IT WAS GENERATING RAINFALL AMOUNTS APPROACHING AN INCH. PEOPLE IN THE PATH OF THIS STORM SHOULD MOVE INDOORS AND STAY AWAY FROM WINDOWS UNTIL IT PASSES. MPD
The Philadelphia radar (KDIX), 49 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474154.